Having a period every two weeks on natual progesterone!

by Caterina

I miscarried at the end of Mar. 2010 and have felt awful since. In late Aug. got blood work done on day 14 of my cycle. According to results, progesterone was low, 1.12 considering Luteal phase (1.55-27.91).

I was put on 100mg progesterone triturate once a day and told to increase to twice once my period came to offset the symptoms of menstruation, (anxiety, dizziness) I was having. Started Sept. 1st. My period came a few days later as usual and I increased to twice a day and stayed that way for 2 months. The 1st month I started to feel better with only slight dizziness and tiredness. But by Oct., I was having awful symptoms such as nausea, extreme panic attacks, dizziness, hypoglycemia, etc. Had two periods in Oct. and a 3rd early Nov. The Dr. suggested I take more but because I felt so awful I only took my morning dose at the end of Oct. beginning of Nov. Saw another Dr. who put me on 50mg to get me back on my normal 28 day cycle & to take progesterone with my cycle instead of all month long.

When I saw this Dr. I had already started bleeding for the 3rd time in 6 weeks! I'm off all progesterone until ovulation, then 50-100mg til period. What to do? I don't want to have a period every 2 weeks, but need progesterone!

Comments for Having a period every two weeks on natual progesterone!

Click here to add your own comments

Nov 19, 2010
Having a period every two weeks on natual progesterone!
by: Wray

Hi Caterina I don't believe you are getting much benefit from the lozenge, even if it's held in the mouth for a long time, some will be swallowed. See this page we have on Progesterone application methods. for more info. I'm also puzzled why you had the blood test done on day 14, your progesterone should be low then. It rises to it's highest level ±7 days after ovulation or before bleeding, this is when progesterone should be tested. If you are trying to regulate your cycle, progesterone should only be used during the luteal phase. But I recommend using it daily if symptoms are severe, and then once gone following the cycle again. If you feel awful still it might be an idea to continue daily till you feel better. The reason you experienced all those symptoms in Oct was because the amount of progesterone you are getting is far too low. I recommend between 100-200mg/day, but in a form that's absorbed well. The best delivery systems are injections, suppositories and creams. Progesterone stimulates oestrogen so this initially rises when using it, especially if the amount of progesterone used is low. It really is essential to make progesterone the dominant hormone. You might like to see our page on Oestrogen Dominance We also have one on Anxiety too, which explains why panic attacks etc occurs. Progesterone can disrupt the cycle too, this can take 2-3 months to settle down. Please see this page we have on How to use progesterone. Finally we do have a page on Pregnancy. It explains the role progesterone plays, how much to use to prevent a miscarriage and more. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video